Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 219, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 25, 2000, 5:59 PM EDT for Johnston County, North Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 25, 2000, 5:59 PM EDT (21:59 UTC)
- Expired
- Sep 25, 2000, 6:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Johnston County, NC
The radar
The Raleigh/Durham radar (KRAX), 20 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 6:10 PM EDT | Hail 0.75 | Coats Xrds, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 25, 3:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 252202 COR SVRRDU NCC101-252245- BULLETIN - IMMEDIATE BROADCAST REQUESTED...REMOVED 2ND MENTION OF CLAYTON SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 559 PM EDT MON SEP 25 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JOHNSTON COUNTY IN NORTH CAROLINA * UNTIL 645 PM EDT * AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES SOUTHWEST OF CLAYTON...OR ABOUT 10 MILES NORTHEAST OF LILLINGTON...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... CLAYTON...COATS...MOCKS THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 2:20 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Sep 25, 2:20 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 220 PM EDT MON SEP 25 2000 WEAK DYNAMICS HAVE LIMITED WIDESPREAD PRECIPITATION THIS AFTERNOON. HOWEVER STRONG HEATING AND HIGH DEW POINTS SOUTH OF A STATIONERY BOUNDARY FROM WILSON TO RALEIGH TO LEXINGTON SEPARATES WARM MOIST AIR TO THE SOUTH FROM MORE STABLE AIR NORTH OF THE BOUNDARY. PRIMARY PROBLEM FOR THE EVENING WILL BE THUNDERSTORMS...SOME SEVERE...WHICH WILL OCCUR MOSTLY IN THE WARM AIR. MAIN SEVERE THREAT WILL BE HIGH DOWNDRAFT WINDS. AM LESS CONCERNED ABOUT SIGNIFICANT HEAVY RAINS SINCE FLOW IS FAST ENOUGH TO LIMIT THE AMOUNT OF RAIN ANY ONE LOCATION WILL RECEIVE. LOOK FOR WIDESPREAD RAIN AND THUNDERSTORMS FROM JUST BEFORE MIDNIGHT THROUGH TUESDAY MORNING. THIS PRECIPITATION OCCURS A FEW HOURS AHEAD OF THE STRONG FRONT WHICH WILL CROSS THE AREA TUESDAY MORNING. WILL KEEP MENTION OF SHOWERS IN FOR AWHILE AFTER FRONTAL PASSAGE SINCE MAIN AREA OF STRONG VORTICITY ADVECTION FOLLOWS THE FRONTAL PASSAGE. TEMPERATURES WILL REMAIN FAIRLY MILD TONIGHT BUT DROP NOTICEABLY AFTER THE FRONT PASSES. EXTENDED FORECAST FOR THE END OF THE WEEK CALLS FOR FALL LIKE COOL c AND DRY WEATHER. .RAH...NONE SWH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 5:16 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 44 min |
| Sep 25, 5:31 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 44 min |
| Sep 25, 5:35 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 40 min |
| Sep 25, 6:11 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 49 min |
| Sep 25, 7:03 PM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| Sep 25, 7:32 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 43 min |
| Sep 25, 7:58 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 47 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.